advertisement
Question
Posted by: Janice | 2008/08/21

Botox for excess sweating?

Dear Doc

Can botox help with excess sweating on the upper lip? Is it safe to use in this area and how long will the effects last?

Thanks
Janice

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Janice, thank you for the question.

I have not seen any studies that specifically look at the use of Botox to stop sweating on the upper lip area. However, Botox is used successfully to reduce sweating in areas such as the axilla (arm pits), palms, and soles. As a side effect Botox will cause anhydrosis (stops sweating) in the area it is injected.

The problem in the upper lip area is that high doses cannot be used as the Botox will limit the lip function and therefore, one will experience speech and other lip function problems. Low doses can be used in the upper lip area to help reduce whistle lines or smokers lines, but my approach would be to rather try a product called Perspirex (available at any pharmacy) first.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement